Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 85, NWS Birmingham, AL

May 22, 2013Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 22, 2013, 3:55 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2013, 3:55 PM CDT (20:55 UTC)
Expired
May 22, 2013, 4:30 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS54 KBMX 222055
SVRBMX
ALC073-117-222130-
/O.NEW.KBMX.SV.W.0085.130522T2055Z-130522T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN ALABAMA...
  NORTHEASTERN SHELBY COUNTY IN ALABAMA...

* UNTIL 430 PM CDT

* AT 352 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OAK
  MOUNTAIN STATE PARK...OR NEAR CHELSEA...AND MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEEDS...HIGHLAND LAKES...FOWLER LAKE...MOUNT LAUREL...LAKE PURDY...
  GREYSTONE...BARBER MOTORSPORTS PARK AND SHOPS OF GRAND RIVER.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 140...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3355 8654 3355 8648 3350 8648 3350 8639
      3349 8638 3340 8638 3330 8671 3335 8677
      3357 8660 3357 8656
TIME...MOT...LOC 2056Z 235DEG 17KT 3338 8666

$$

16
1 follow-up statement
235 
WWUS54 KBMX 222107
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT WED MAY 22 2013

ALC073-117-222130-
/O.CON.KBMX.SV.W.0085.000000T0000Z-130522T2130Z/
JEFFERSON AL-SHELBY AL-
407 PM CDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHELBY AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 PM CDT...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GREYSTONE...OR 8 MILES NORTH OF CHELSEA...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEEDS...BARBER MOTORSPORTS PARK...SHOPS OF GRAND RIVER...
  VANDIVER...LAKE PURDY AT GRANTS MILL ROAD AND STERRETT.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 140...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3355 8654 3355 8648 3350 8648 3349 8646
      3348 8643 3341 8648 3335 8664 3338 8674
      3357 8660 3357 8656
TIME...MOT...LOC 2107Z 235DEG 17KT 3344 8661

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:00 PM CDT, 55 minutes earlier.

Area forecast discussion, May 22, 3:00 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT WED MAY 22 2013

.DISCUSSION...

TODAY'S FORECAST IS BROUGHT TO YOU BY THE LETTERS MCS... AS IN
MESOSCALE CONVECTIVE SYSTEMS CAN REALLY MESS WITH A FORECAST.
SHOWERS AND THUNDERSTORMS HAVE BEEN VERY SLOW TO DEVELOP THIS
AFTERNOON ACROSS CENTRAL ALABAMA SINCE WIDESPREAD MID AND HIGH
CLOUDS LEFTOVER FROM THE NOW DEFUNCT OVERNIGHT MCS IN MISSISSIPPI
HAVE SLOWED THE RATE OF HEATING TODAY. AS OF 3 PM CDT... MANY
LOCATIONS ARE JUST NOW REACHING THEIR CONVECTIVE TEMPERATURES...
AND A FEW SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG A SURFACE
TROUGH AND DIFFERENTIAL HEATING ZONE IN OUR NORTHEASTERN AREA AROUND
ANNISTON AND GADSDEN. BACK IN MISSISSIPPI PRECIP IS STRUGGLING TO
GET GOING ALONG/JUST AHEAD OF THE COLD FRONT DUE TO THOSE LEFTOVER
CLOUDS MENTIONED ABOVE. WITH DECENT LOW LEVEL MOISTURE IN PLACE AND
SBCAPE OF 1500 TO 2000 J/KG ACROSS THE EASTERN HALF OF THE AREA...
STILL THINK SOME SCATTERED DEVELOPMENT WILL OCCUR FOR A MAJORITY OF
CENTRAL ALABAMA THIS AFTERNOON AND EARLY EVENING AS A SHORTWAVE
TROUGH MOVING OVER WESTERN TENNESSEE GLANCES THE REGION TO THE
NORTH. LOOKING AT SEVERE POTENTIAL FOR THE REST OF THE AFTERNOON...
THE WIND SHEAR NEEDED TO ORGANIZE STORMS IS TOO WEAK... 30 KT OR
LESS. SO WHILE SOME STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS
WILL BE POSSIBLE GIVEN THE INSTABILITY AND SURFACE COLD FRONT
APPROACHING FROM MISSISSIPPI... THINK THAT STORMS FOR CENTRAL
ALABAMA SHOULD REMAIN BELOW SEVERE LEVELS.

HAVE KEPT IN A CHANCE FOR SHOWERS AND A SLIGHT CHANCE FOR A
THUNDERSTORM TONIGHT FOR LOCATIONS ALONG AND SOUTHEAST OF THE
I-20/59 CORRIDOR. PRECIP CHANCES DECREASE BY THURSDAY MORNING... AND
HAVE ONLY KEPT IN SLIGHT CHANCE POPS FOR THE SOUTHEAST BEFORE 10 AM.
OTHERWISE EXPECT THURSDAY TO BE RAIN FREE ACROSS CENTRAL ALABAMA.

FRIDAY A SECONDARY SURGE OF COOLER AIR WILL MOVE INTO THE AREA AS
THE UPPER TROUGH ADVANCES TO THE EASTERN SEABOARD. THIS WILL BRING
OUR HIGHS DOWN BELOW AVERAGE FOR THE NORTHERN PORTIONS OF CENTRAL
ALABAMA. ALSO... MORNING LOWS ON SATURDAY LOOK TO BE QUITE COOL FOR
THIS TIME OF YEAR... UPPER 40S NORTH TO LOW/MID 50S SOUTH. BEHIND
THE DEPARTURE OF THE UPPER TROUGH... SURFACE HIGH PRESSURE WILL
SETTLE OVER THE SOUTHEAST FOR THE WEEKEND. BASED OFF THIS HIGH
PRESSURE MOVING IN AND THE SOMEWHAT DRIER AIR BEHIND THE
SECONDARY SURGE OF COOLER AIR FRIDAY... NOT EXPECTING PRECIP FOR
SATURDAY OR SUNDAY.

HOWEVER... WITH THE DEPARTURE OF THE UPPER TROUGH TO OUR EAST...
CENTRAL ALABAMA WILL BE PLACED IN NORTHWEST FLOW ALOFT FROM SATURDAY
THROUGH ABOUT NEXT TUESDAY. UNDER THIS SETUP AND GIVEN SUFFICIENT
MOISTURE... WE OFTEN GET MCS FEATURES MOVING FROM ARKANSAS/NORTHERN
MISSISSIPPI INTO THE AREA IN THE AFTERNOON/EVENING TIME FRAME. THE
12Z ECMWF IS HINTING AT THIS POSSIBILITY EACH AFTERNOON FROM
SATURDAY THROUGH TUESDAY. IT DOES KEEP THE BULK OF THE PRECIP
EITHER TO THE NORTH OR WEST OF CENTRAL ALABAMA... BUT IT IS
SOMETHING TO KEEP IN MIND. OF COURSE... THE GFS KEEPS THINGS DRY
FOR THE ENTIRE EXTENDED PERIOD WITH A STRONGER UPPER LEVEL RIDGE
IN PLACE AND THE DISTURBANCES ROUNDING THE CREST OF THE RIDGE TO
THE NORTH OF ALABAMA. IN KEEPING WITH THE PREVIOUS FORECAST
PACKAGE... HAVE KEPT POPS OUT OF THE FORECAST FROM FRIDAY THROUGH
NEXT WEDNESDAY. IF BOTH THE GFS AND ECMWF BEGIN TO AGREE ON A
SPECIFIC DAY (OR DAYS) FOR POSSIBLE MCS DEVELOPMENT... THEN POPS
MAY HAVE TO BE ADDED. BUT MCS FORMATION IN NORTHWEST FLOW IS
USUALLY VERY DIFFICULT FOR THE GLOBAL SCALE MODELS TO PICK UP
ON... ESPECIALLY THIS FAR OUT. SO ITS BASICALLY WAIT AND SEE.
REGARDLESS.... WEEKEND TEMPS LOOK VERY NICE IN THE MID TO UPPER
80S.

77/GLEASON

&&

.AVIATION...
18Z TAF DISCUSSION.

MOST MODELS HAVE BEEN TOSSED OUT THE WINDOW THIS AFTERNOON AS THEY
ARE STRUGGLING WITH THE MCV ACROSS THE GULF COAST AHEAD OF THE
COLD FRONT. CLOUDS HAVE REALLY KEPT THE WESTERN TWO-THIRD OF
CENTRAL ALABAMA INCLUDING BHM...EET...AND TCL STABLE THIS MORNING
AND DO NOT EXPECT TOO MUCH IN THE WAY OF THUNDERSTORM ACTIVITY AS
THE COLD FRONT MOVES THROUGH. MEANWHILE ANB...MGM AND TOI HAVE HAD
SOME CLEARING THIS MORNING. ALTHOUGH CLOUDS WILL BE WORKING INTO
MGM AND ANB VERY QUICKLY AND SHOULD LIMIT ACTIVITY THERE AS WELL.
REALLY TOI WOULD BE THE ONLY ONE AT A GREAT SHOT AT A
THUNDERSTORM SO I DID GO AHEAD AND THROW IN VCTS...BUT NOT
CONFIDENT ON THE OVERALL TIMING AS THE ACTIVITY REMAINS SCATTERED.

CURRENT RADAR SHOWS SOME LIGHT RETURNS APPROACHING BHM AND
EET...BUT REPORTS HAVE NOT BEEN OCCURRING AND TCL DID NOT RECEIVE
ANY RAIN WITH IT SO WILL JUST KEEP IN VCSH FOR THESE SITES NOW.

COLD FRONT WORK THROUGH THIS AFTERNOON...TONIGHT...BUT THINKING
THAT THE BEST MOISTURE WILL BE LIMITED...SO DID NOT GO WITH ANY
PREDOMINATE PERIOD FOR RAIN. AGAIN THUNDERSTORM ACTIVITY WILL BE
LIMITED. WILL SEND AMENDMENTS FOR ANY ORGANIZED THUNDERSTORM
ACTIVITY THIS AFTERNOON AS NEEDED.

OVERNIGHT WILL GO MORE PESSIMISTIC AND KEEP IN MVFR CEILINGS AS
THERE WILL STILL BE SOME MOISTURE AROUND BEHIND THE FRONT. ANOTHER
DISTURBANCE ROLLS THROUGH ON THURSDAY BUT SHOULD BE LIMITED TO MGM
AND TOI AFTER THIS TAF PERIOD.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  83  56  76  47 /  30  10  10   0   0
ANNISTON    64  84  58  77  49 /  30  10  10   0   0
BIRMINGHAM  64  84  59  77  51 /  30  10  10   0   0
TUSCALOOSA  63  87  60  80  51 /  30  10  10   0   0
CALERA      65  84  59  79  52 /  30  10  10   0   0
AUBURN      66  84  60  79  54 /  40  20  10   0   0
MONTGOMERY  67  88  62  83  54 /  40  20  10   0   0
TROY        67  88  62  83  52 /  40  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

77/16
Hazardous weather outlook, May 22, 12:41 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CDT WED MAY 22 2013

ALZ011>015-017>050-231745-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1241 PM CDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 1:41 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT WED MAY 22 2013

ALZ018-221915-
ETOWAH AL-
141 PM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ETOWAH COUNTY UNTIL 215
PM CDT...

AT 140 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR REECE CITY...OR 6 MILES NORTH OF GADSDEN...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TABOR ROAD...
  WILSONIA...
  KEENER...
  BLACK CREEK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3417 8585 3416 8584 3412 8584 3401 8598
      3406 8607 3417 8602 3419 8602 3421 8601
      3421 8585
TIME...MOT...LOC 1841Z 226DEG 23KT 3411 8596
Special weather statement, May 22, 2:32 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT WED MAY 22 2013

ALZ020-222000-
CHEROKEE AL-
232 PM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 300 PM
CDT...

AT 232 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MOSHAT...OR NEAR CENTRE MUNICIPAL AIRPORT...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTRE MUNICIPAL AIRPORT...
  CEDAR BLUFF...
  WEISS LAKE...
  CORNWALL FURNACE PARK...
  GAYLESVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3412 8542 3399 8560 3411 8577 3427 8570
      3447 8550
TIME...MOT...LOC 1932Z 222DEG 20KT 3412 8561
Special weather statement, May 22, 3:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT WED MAY 22 2013

ALZ018-222100-
ETOWAH AL-
320 PM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ETOWAH COUNTY UNTIL
400 PM CDT...

AT 320 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF RAINBOW CITY...MOVING NORTHEAST AT 25
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RAINBOW CITY...
  HOKES BLUFF...
  GADSDEN MALL...
  GLENCOE...
  ANDERSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3398 8574 3397 8574 3394 8579 3395 8588
      3394 8590 3391 8590 3391 8593 3392 8594
      3392 8597 3387 8599 3384 8605 3386 8606
      3387 8609 3389 8611 3413 8589
TIME...MOT...LOC 2020Z 229DEG 22KT 3389 8605
Local storm report, May 22, 3:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             3 SSE WILLIAMS          33.87N 86.08W
05/22/2013  E0.25 INCH       ETOWAH             AL   EMERGENCY MNGR

&&

08
Special weather statement, May 22, 3:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT WED MAY 22 2013

ALZ024-025-222130-
JEFFERSON AL-SHELBY AL-
348 PM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY AND EASTERN
JEFFERSON COUNTIES UNTIL 430 PM CDT...

AT 348 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAK MOUNTAIN STATE PARK...OR NEAR PELHAM...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHELSEA...
  OAK MOUNTAIN STATE PARK...
  MEADOWBROOK...
  THE SUMMIT...
  CAHABA HEIGHTS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3359 8662 3337 8636 3322 8675 3333 8684
TIME...MOT...LOC 2049Z 227DEG 21KT 3332 8672

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:59 AM CDTSpecial Weather StatementBMXFayette, Lamar, Marion61 min
May 22, 1:11 AM CDTSpecial Weather StatementBMXPickens64 min
May 22, 1:41 PM CDTSpecial Weather StatementBMXEtowah34 min
May 22, 2:32 PM CDTSpecial Weather StatementBMXCherokee28 min
May 22, 3:20 PM CDTSpecial Weather StatementBMXEtowah40 min
May 22, 3:48 PM CDTSpecial Weather StatementBMXShelby42 min
May 22, 4:27 PM CDTSpecial Weather StatementBMXSt. Clair48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.